Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 19, 2018, 3:18 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 20, 2018, 8:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2018, 3:18 AM MST (10:18 UTC)
- In effect from
- Jan 20, 2018, 8:00 AM MST
- Expired
- Jan 20, 2018, 4:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3182 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS75 KFGZ 191018 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 318 AM MST Fri Jan 19 2018 AZZ013-014-039-040-192315- /O.NEW.KFGZ.WI.Y.0001.180120T1500Z-180120T2300Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 318 AM MST Fri Jan 19 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM MST SATURDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 8 AM to 4 PM MST Saturday. * TIMING...8 AM TO 4 PM MST Saturday. * WHERE...Little Colorado River Valley in Navajo and Apache Counties, the Black Mesa Area, Northeast Plateaus and Mesas South of Hwy 264. * WINDS...South and Southwest winds 25 to 40 mph with gusts to 55 mph.| * IMPACTS...Difficult driving conditions, especially I-40 from Winslow to Holbrook, Highway 264 from Tuba City to Ganado. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
5 follow-up statements
485 WWUS75 KFGZ 192151 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 251 PM MST Fri Jan 19 2018 AZZ010-011-201400- /O.EXA.KFGZ.WI.Y.0001.180120T1500Z-180120T2300Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, and Ganado 251 PM MST Fri Jan 19 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM MST SATURDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 8 AM to 4 PM MST Saturday. * TIMING...8 AM TO 4 PM MST Saturday. * WHERE...Chinle Valley, Chuska Mountains and Defiance Plateau. * WINDS...South and Southwest winds 25 MPH with gusts to 45 MPH. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ013-014-039-040-201400- /O.CON.KFGZ.WI.Y.0001.180120T1500Z-180120T2300Z/ Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 251 PM MST Fri Jan 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM MST SATURDAY... * TIMING...8 AM TO 4 PM MST Saturday. * WHERE...Little Colorado River Valley in Navajo and Apache Counties, the Black Mesa Area, Northeast Plateaus and Mesas South of Hwy 264. * WINDS...South and Southwest winds 25 to 35 MPH with gusts around 50 MPH. * IMPACTS...Difficult driving conditions, especially I-40 from Winslow to Holbrook, and Highway 264 from Tuba City to Ganado. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
754 WWUS75 KFGZ 200605 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1105 PM MST Fri Jan 19 2018 AZZ010-011-013-014-039-040-201415- /O.CON.KFGZ.WI.Y.0001.180120T1500Z-180120T2300Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 1105 PM MST Fri Jan 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM MST SATURDAY... * TIMING...8 AM TO 4 PM MST Saturday. * WHERE...Much of Apache and Navajo Counties. * WINDS...South and Southwest winds 25 to 35 MPH with gusts or 40 to 50 MPH. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
469 WWUS75 KFGZ 201059 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 359 AM MST Sat Jan 20 2018 AZZ010-011-013-014-039-040-201900- /O.CON.KFGZ.WI.Y.0001.180120T1500Z-180120T2300Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 359 AM MST Sat Jan 20 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * TIMING...8 AM TO 4 PM MST today. * WHERE...Much of Apache and Navajo Counties. * WINDS...South and Southwest winds 25 to 35 MPH with gusts or 40 to 50 MPH. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
669 WWUS75 KFGZ 201635 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 935 AM MST Sat Jan 20 2018 AZZ010-011-013-014-039-040-202300- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-180120T2300Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 935 AM MST Sat Jan 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * TIMING...8 AM TO 4 PM MST today. * WHERE...Much of Apache and Navajo Counties. * WINDS...South and Southwest winds 25 to 35 MPH with gusts or 40 to 50 MPH. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
920 WWUS75 KFGZ 202252 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 352 PM MST Sat Jan 20 2018 AZZ010-011-013-014-039-040-210000- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-180120T2300Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 352 PM MST Sat Jan 20 2018 ...WIND ADVISORY EXPIRED AT 4 PM MST THIS AFTERNOON... The winds ahead of the cold front in eastern Arizona have weakened this afternoon and the advisory expired. Peak wind gusts observed today include: Winslow...45 MPH St Johns...40 MPH I-40 near Painted Desert...44 MPH Show Low Airport...40 MPH $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 18, 9:03 PM MST, 6 hours 15 minutes earlier.
Area forecast discussion, Jan 18, 9:03 PM MST, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 903 PM MST Thu Jan 18 2018 .SYNOPSIS...Dry weather and warm temperatures will persist through Friday. An approaching storm system will result in increasing southwest winds Friday afternoon. The storm system will spread rain and snow across the area Saturday with accumulating snow in mountains. Expect winter driving conditions if heading into the high country this weekend, particularly above 5,000 feet. Drier weather returns on Sunday and early next week. && .DISCUSSION...Another quiet night is forecast across northern Arizona under scattered high level clouds. Overnight low temperatures are expected to range from the mid-20s to mid-30s across most of the High Country. A winter weather system is still forecast to impact the area on Saturday. Stay tuned over the next 24 to 36 hours as the forecast continues to be refined. && .PREV DISCUSSION /252 PM MST/...Pleasant warm weather is occurring across the state today. Temperatures this afternoon are around 10 degrees warmer than average. Mild conditions will persist through Friday while winds increase through the afternoon hours in response to a low pressure trough developing over California. Areas along and north of the rim will see winds gusting up to 35 mph with a few gusts to 40 mph possible. The stronger winds look to hold off until later Friday night and Saturday morning just ahead of the cold front. This is when southwest winds up to 45 mph will be likley. These stronger winds will continue across eastern Arizona through late Saturday afternoon before decreasing. A strong cold front will bring accumulating snow across northern Arizona as it passes from west to east early Saturday morning through Saturday evening. The heaviest precipitation is expected along the cold front which will enter western Arizona before sunrise Saturday. It will move through central Arizona during the morning hours, and into eastern Arizona Saturday afternoon. Behind the main cold front, plenty of cold air filters into the area as the upper level cold pool moves overhead. Plenty of instability will continue shower activity through Saturday evening before dissipating. Model forecasts are still in pretty good agreement with precipitation amounts and we have not made any big adjustments. Accumulating snow is likely down to 5,000 feet with the most accumulation above 6,000 feet. Be prepared for snow covered roads and winter driving any time on Saturday. A few showers may persist near the New Mexico border through Sunday morning with otherwise dry conditions returning. Temperatures will remain cold through Sunday before warming up early next week. Another fast moving trough may bring another round of winter weather Thursday/Friday of next week. && .AVIATION...or the 06Z package...VFR conditions will continue through the next 24 hours under scattered to broken high clouds. Surface winds variable to 10 kts overnight, becoming SW with gusts into the 15-25 kt range Friday afternoon. Aviation discussion not updated for amendments. && .FIRE WEATHER...Expect dry weather through Friday. Winds will be light and variable becoming gusty southwesterly Friday afternoon as a strong cold front approaches our area. Max temps 5 to 10 degrees above normal. The cold front should be moving into western Arizona around midnight Saturday morning and reach the New Mexico state line Saturday afternoon. Very strong southwest winds to persist ahead of the front. A band of precipitation is expected with the front, with wetting precipitation amounts forecast along the Mogollon Rim. Snow showers will be widespread across northern Arizona most of Saturday with snow levels down to 3500 feet Saturday afternoon. Sunday through Tuesday...A few showers may persist Sunday morning. Dry conditions return late Sunday through Tuesday. Below normal seasonal temperatures Sunday with breezy NW winds, warming to near normal Monday and Tuesday with light and variable winds. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/MCT AVIATION...RR FIRE WEATHER...DB For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:30 AM MST | Winter Weather Advisory | FGZ | Apache, Coconino, Navajo | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.